dex

dex

Dexamethasone is a corticosteroid (cortisone-like medicine or steroid). It works on the immune system to help relieve swelling, redness, itching, and allergic reactions.It is used specifically to decrease swelling (edema), associated with tumors of the spine and brain, and to treat eye inflammation. 

My oncologist thinks it’s the dex contributing to my falls. Weaning me off is in the plans, waiting for MRI results (May 13) to decide how much over how long.

dex side effects

  • Irritability
  • Swelling in your ankles and feet (fluid retention)
  • Heartburn
  • Muscle weakness
  • Increased blood sugar levels
  • Dizziness
  • Puffy face (moon face, and I have it)
  • Trouble thinking, speaking, or walking 

fall history

  • Oct/Nov 2021
    • Caused by paralysis on left side due to tumour growth/edema
  • Jan 2022
    • Left side weakness and blackout/fall  caused by a heart incident
  • March 2022
    • Seizures and unconsciousness caused by edema/tumour
  • April 23, 2022
    • Fall in grocery store; not taking enough time to be cautious in my movements
  • April 30, 2022
    • Fall at home; not taking enough time to be cautious in my movements

update

  • Remember my post mentioning knee-jerk reactions? Vince has added another requirement.
  • I am permitted to leave the apartment, keeping our Saturday morning routine. But if there are stops that need to be made before we head home, e.g., picking up prescriptions, I’m not allowed to go in the store. At this point it’s not worth trying to change his mind.🧐
  • Oral chemo is kicking my a@@ ‒ severe fatigue.

2 thoughts on “dex

  1. I am with Vince too. So glad you found such an absolute gem. I hope that the weaning off helps with all of those horrible side effects.

  2. I’d agree to Vince’s demands….I’d LOVE for someone to run errands for me and I get to just sit in the car and watch the world go by! Luxury!!!!
    👑👍

Comments are closed.